MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm, micl13.2.-7.5 diopter, implantable collamer lens on (b)(6) 2018.The lens was removed on (b)(6) 2018 due to length and a shorter length lens was implanted.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Lens returned in a lens vial in liquid in a biohazard bag.Visual inspecction found no visible damage to lens.(b)(4).
 
Additional Manufacturer Narrative
Additional information was received.The reporter stated that the replacement lens was not exchanged within the same surgery as removal of initial lens.It was reported that the exchange lens resolved the problem.Eye is doing well, vault is acceptable and patient is stabilizing well.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7774598
Report Number2023826-2018-01185
Device Sequence Number1012729
Product Code MTA
UDI-Device Identifier00841542103244
UDI-Public00841542103244
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer08/16/2018
08/21/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date08/17/2018
09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR